MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US QUICKSET 3.8 DIMTR DR BIT 70MM; HIP INSTRUMENTS : DRILLS

DEPUY ORTHOPAEDICS INC US QUICKSET 3.8 DIMTR DR BIT 70MM; HIP INSTRUMENTS : DRILLS
Model Number 2274-59-000
Medical Device Problem Code Dull, Blunt (2407)
Health Effect - Clinical Codes Not Applicable (3189); No Code Available (3191)
Date of Event 06/15/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
The surgeon; port macquarie base hospital (b)(6) 2020; two drill bits broken using case also drill bits blunt.Action taken to manage the issue: single use smith and nephew drill bit used - competitor single use product used.10 minute delay to the procedure, no ae to patient.
 
Additional Manufacturer Narrative
Product complaint (b)(4).Investigation summary: no device associated with this report was received for examination.A worldwide lot specific complaint database search, or device history record (dhr) review was not possible because the required lot code(s) was not provided.Based on previous investigations this complication of joint replacement is unlikely to have been the result of a device failing to meet required specifications.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Corrective action was not indicated.H10 additional narrative: added: e1 (facility name).Corrected: h6 (patient).H6 patient code: removed the code for not applicable and replaced with no code available (3191) to capture prolonged surgery and insufficient information.

Brand Name
QUICKSET 3.8 DIMTR DR BIT 70MM
Common Device Name
HIP INSTRUMENTS : DRILLS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key10193301
Report Number1818910-2020-14406
Device Sequence Number3408864
Product Code HTW
UDI-Device Identifier10603295109341
UDI-Public10603295109341
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2274-59-000
Device Catalogue Number227459000
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/15/2020
Supplement Date Received by Manufacturer07/21/2020
Initial Report FDA Received Date06/25/2020
Supplement Report FDA Received Date07/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age50 YR